MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558470
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the esophagus during an esophageal dilatation procedure performed on (b)(6) 2023.During the procedure, the balloon was attempted to be inflated but it would not inflate.It was removed from the endoscope and an attempt to inflate the balloon outside the patient was made.However, the balloon would not inflate.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of a balloon pinhole that occurred in the esophagus.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable investigation result of balloon pinhole used that occurred in the esophagus.Block h10: investigation results the returned cre wireguided dilatation balloon was analyzed, and it was found that the balloon had a pinhole located approximately at 53 mm form the tip of the device.No other problems with the device were noted.The results of the analysis performed on the returned device found that the balloon had a pinhole located approximately at 53 mm from the tip of the device causing the balloon not to inflate.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure, could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18950970
Report Number3005099803-2024-01095
Device Sequence Number8126104
Product Code FDT
UDI-Device Identifier08714729339403
UDI-Public08714729339403
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberM00558470
Device Catalogue Number5847
Device Lot Number0030061468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight65 KG